Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 103, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 10, 2007, 4:15 PM EDT for Warren County, Ohio. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2007, 4:15 PM EDT (20:15 UTC)
- Expired
- Jul 10, 2007, 4:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Warren County, OH
The radar
The Cincinnati radar (KILN), 37 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 4:21 PM EDT | TSTM WND DMG | 4 Se Franklin, OH | ROOF DAMAGE TO A HOME |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.3 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 239 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1424 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 102015 SVRILN OHC165-102045- /O.NEW.KILN.SV.W.0103.070710T2015Z-070710T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 415 PM EDT TUE JUL 10 2007 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN WARREN COUNTY IN SOUTHWEST OHIO... * UNTIL 445 PM EDT. * AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR STATE ROUTE 63 AT STATE ROUTE 741...MOVING NORTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... LEBANON... FRANKLIN... SPRINGBORO... WAYNESVILLE... IN ADDITION...GENNTOWN...PEKIN...STATE ROUTE 48 AT STATE ROUTE 73... CAESAR CREEK STATE PARK...LYTLE AND CORWIN ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3946 8438 3934 8423 3956 8396 3960 8426 $$ HAWBLITZEL
2 follow-up statements
000 WWUS51 KILN 102029 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 429 PM EDT TUE JUL 10 2007 OHC165-102045- /O.CON.KILN.SV.W.0103.000000T0000Z-070710T2045Z/ WARREN OH- 429 PM EDT TUE JUL 10 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR NORTHERN WARREN COUNTY... AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR PEKIN...MOVING NORTHEAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... WAYNESVILLE. IN ADDITION...STATE ROUTE 48 AT STATE ROUTE 73...LYTLE...CAESAR CREEK STATE PARK AND CORWIN ARE NEAR THE PATH OF THIS STORM. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3947 8433 3943 8416 3956 8396 3960 8426 $$ HAWBLITZEL
000 WWUS51 KILN 102040 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 440 PM EDT TUE JUL 10 2007 OHC165-102050- /O.EXP.KILN.SV.W.0103.000000T0000Z-070710T2045Z/ WARREN OH- 440 PM EDT TUE JUL 10 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WARREN COUNTY WILL EXPIRE AT 445 PM EDT... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM. PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. LAT...LON 3947 8433 3943 8416 3956 8396 3960 8426 $$ HAWBLITZEL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:59 PM EDT, 16 minutes earlier.
Area forecast discussion, Jul 10, 3:59 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 359 PM EDT TUE JUL 10 2007 .SYNOPSIS... A SEASONABLY STRONG COLD FRONT WILL MOVE SOUTH ACROSS THE REGION ON WEDNESDAY. A SECOND FRONT AND AN ASSOCIATED MIDLEVEL SHORTWAVE WILL DROP SOUTHEAST ACROSS THE OHIO VALLEY ON FRIDAY. && .NEAR TERM /UNTIL MIDNIGHT TONIGHT/... SERIES OF WEAK MIDLEVEL DISTURBANCES CURRENTLY PASSING THROUGH THE AREA AHEAD OF DIGGING TROUGH OVER SOUTHERN CANADA. MAIN THREAT OF PRECIP IS ACROSS THE SRN HALF OF THE CWA THIS EVENING IN ADVANCE OF WEAK SHORTWAVE ACROSS ERN KY. A FEW STORMS HAVE BRIEFLY FLIRTED WITH SEVERE LIMITS...BUT ARE MAINLY DRIVEN BY AFTERNOON INSTABILITY AS SHEAR IS WEAK. EXPECT MAIN THREAT TO EXIT TO THE EAST AFTER 00Z AS SHORTWAVE MOVES INTO WV. HOWEVER WITH WEAK INSTABILITY REMAINING IN PLACE AFTER SUNSET...HAVE MAINTAINED 30 POPS AREAWIDE OVERNIGHT. HAWBLITZEL && .SHORT TERM /MIDNIGHT TONIGHT THROUGH WEDNESDAY NIGHT/... MODELS CONTINUE TO SPEED UP THE COLD FRONT...WHICH NOW IS FORECAST TO BE ENTERING THE NORTHWEST CWA AT 12Z. INCREASED POPS AHEAD OF THE FRONT BETWEEN 10Z AND 14Z...AND SPED UP TIMING BY A FEW HOURS. SHEAR WILL REMAIN MARGINAL SO ORGANIZED WIDESPREAD STORMS ARE NOT FAVORED...BUT LOW LEVEL FORCING ALONG THE FRONT WILL BE STRONG ENOUGH TO WARRANT LIKELY POPS ACROSS THE ENTIRE CWA WITH FROPA. FORECAST HAS FRONT ALONG THE I-71 CORRIDOR BY NOON...AND EXITING THE CWA TO THE SOUTH BY 21Z. CONDITIONS SHOULD QUICKLY DRY OUT FOLLOWING FROPA...BUT MAY SEE SOME CAA CU DEVELOP ESPECIALLY ACROSS THE NORTHERN HALF. WENT WITH COOLER MET TEMPS FOR HIGHS TOMORROW WITH DECENT CAA BEHIND THE FRONT. SKIES WILL BECOME MOSTLY CLEAR WEDNESDAY NIGHT...AND TRENDED SLIGHTLY BELOW A MAV/MET BLEND FOR TEMPS. HAWBLITZEL && .LONG TERM /THURSDAY THROUGH TUESDAY/... THURSDAY...TEMPERATURES WILL BE BELOW NORMAL BEHIND A COLD FRONT. THURSDAY NIGHT INTO FRIDAY...A COLD FRONT AND S/W SAGS THROUGH THE REGION...WITH SCATTERED SHOWERS AND THUNDERSTORMS. AT THIS POINT...THE CONSENSUS IS THAT HIGH PRESSURE THEN BUILDS AND MOVES EAST OF THE AREA THROUGH MONDAY...BEFORE ANOTHER SYSTEM BRINGS PCPN FOR TUESDAY. TEMPERATURES WILL LIKELY BE SEASONAL. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... NEXT BATCH OF PRECIP CURRENTLY OVERSPREADING OUR FA. HAVE TRIED TO NARROW THUNDER MENTION INTO A TWO HOUR BEST GUESS TEMPO GROUP AT EACH OF THE TAF SITES...RANGING FROM 19-21Z FOR KCVG/KLUK TO 22-24 Z AT KCMH/KLCK. ONCE SECOND ROUND OF PCPN MOVES THROUGH AND WE LOSE OUR DAYTIME HEATING...EXPECT TO SEE SKIES GO MOSTLY CLEAR THIS EVENING. HOWEVER...MODELS CONTINUE THEIR TREND OF SPEEDING UP THE TIMING OF THE FRONT LATER TONIGHT AND WEDNESDAY MORNING...NOW BRINGING IT THROUGH OUR AREA BY LATE IN THE MORNING. THUS...WILL BRING CLOUDS BACK IN A LITTLE FASTER TONIGHT BUT WITH DIURNAL TIMING A LITTLE LESS FAVORABLE...WILL BACK OFF ON CB MENTION AND JUST ALLOW FOR A VCSH FOR A FEW HOURS AROUND FRONTAL PASSAGE. OUTLOOK...TSTMS POSSIBLE THURSDAY NIGHT AND FRIDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jul 10, 4:54 AM EDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 454 AM EDT TUE JUL 10 2007 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-110900- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 454 AM EDT TUE JUL 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND THUNDERSTORMS WILL OCCUR AHEAD OF A COLD FRONT THAT WILL BE MOVING SOUTHEAST THOUGH THE OHIO VALLEY. SOME OF THESE STORMS MAY BE STRONG ENOUGH TO CAUSE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Jul 10, 11:15 AM EDT, 5 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1115 AM EDT TUE JUL 10 2007 OHZ054-055-064-101545- PICKAWAY OH-MADISON OH-FRANKLIN OH- 1115 AM EDT TUE JUL 10 2007 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN FRANKLIN...SOUTHERN MADISON AND NORTHERN PICKAWAY COUNTIES THROUGH 1145 AM EDT... AT 1113 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM LONDON TO FIVE POINTS...MOVING NORTHEAST AT 15 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE... LAFAYETTE...MADISON LAKE...DARBYVILLE...DERBY...BIG PLAIN... JEFFERSON...RINGGOLD...AW MARION STATE PARK...DUVALL...SOUTH BLOOMFIELD...ORIENT AND LAKE DARBY. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN... WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Special weather statement, Jul 10, 12:01 PM EDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1201 PM EDT TUE JUL 10 2007 OHZ055-101630- FRANKLIN OH- 1201 PM EDT TUE JUL 10 2007 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FRANKLIN COUNTY THROUGH 1230 PM EDT... AT 1159 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM UPPER ARLINGTON TO OBETZ TO LOCKBOURNE...MOVING NORTHEAST AT 20 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE... OBETZ...GRANDVIEW HEIGHTS...UPPER ARLINGTON...GROVEPORT...COLUMBUS... BEXLEY...BLACKLICK ESTATES...CANAL WINCHESTER...RIVERLEA... WHITEHALL...WORTHINGTON AND BRICE. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN... WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Special weather statement, Jul 10, 12:39 PM EDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1239 PM EDT TUE JUL 10 2007 OHZ026-044-101715- LOGAN OH-HARDIN OH- 1239 PM EDT TUE JUL 10 2007 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HARDIN AND NORTHERN LOGAN COUNTIES THROUGH 115 PM EDT... AT 1237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR HUNTSVILLE...MOVING NORTHEAST AT 15 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... HUNTSVILLE...NORTHWOOD...BELLE CENTER...ROUNDHEAD...MENTZER...SILVER CREEK...JUMBO AND WALTON. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Local storm report, Jul 10, 1:52 PM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
152 PM EDT TUE JUL 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 AM TSTM WND DMG SPRINGFIELD 39.93N 83.80W
07/10/2007 CLARK OH PUBLIC
SEVERAL LARGE BRANCHES DOWNED
&&Special weather statement, Jul 10, 2:54 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 254 PM EDT TUE JUL 10 2007 OHZ073-101915- ROSS OH- 254 PM EDT TUE JUL 10 2007 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ROSS COUNTY THROUGH 315 PM EDT... AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR RICHMOND DALE...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...RICHMOND DALE AND LONDONDERRY. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME STRONGER...THEN A WARNING MAY BE NEEDED.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 11:35 AM EDT | Severe Thunderstorm Warning | ILN | Clark, Miami | 40 min |
| Jul 10, 3:22 PM EDT | Severe Thunderstorm Warning | ILN | Adams | 38 min |
| Jul 10, 4:13 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clinton, Highland | 32 min |
| Jul 10, 4:37 PM EDT | Flash Flood Warning | ILN | Scioto | 113 min |
| Jul 10, 4:48 PM EDT | Severe Thunderstorm Warning | ILN | Greene, Montgomery | 33 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.